Alert archive / Tennessee / Wind Advisories in 2008
Wind Advisory 4, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 10, 2008, 3:47 AM EST for 29 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Jan 10, 2008, 2:49 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2008, 3:47 AM EST (08:47 UTC)
- In effect from
- Jan 10, 2008, 2:49 PM EST
- Expired
- Jan 11, 2008, 7:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Morristown, TN
All 38 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN, Union County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 36 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
5 follow-up statements
000 WWUS74 KMRX 100848 CCA NPWMRX URGENT - WEATHER MESSAGE...CORRECTED HEADLINE NATIONAL WEATHER SERVICE MORRISTOWN TN 347 AM EST THU JAN 10 2008 ...WINDY CONDITIONS LATE THIS AFTERNOON AND TONIGHT... .A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE WEST TODAY. WINDS AHEAD OF THE SYSTEM WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH FROM LATE THIS AFTERNOON AND THROUGH TONIGHT...MAINLY ACROSS THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-087-102- VAZ001-002-005-006-008-102100- /O.NEW.KMRX.WI.Y.0004.080110T2100Z-080111T0900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... COKER CREEK...DUCKTOWN...JONESVILLE...WISE...GATE CITY... LEBANON...ABINGDON 347 AM EST THU JAN 10 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY. SOUTH WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH LATE THIS AFTERNOON...WITH WIND GUSTS UP TO 45 MPH. THESE STRONG WINDS WILL MAINLY BE FELT IN THE HIGHER ELEVATIONS ABOVE 2500 FEET ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DGS
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
000 WWUS74 KMRX 101949 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 249 PM EST THU JAN 10 2008 ...WINDY CONDITIONS LATE THIS AFTERNOON AND TONIGHT... .A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE WEST OVERNIGHT TIGHTENING THE PRESSURE GRADIENT OVER THE SOUTHERN APPALACHIANS. SOUTHERLY WINDS WILL INCREASE TO 15 TO 30 MPH ACROSS THE LOWER ELEVATIONS. ACROSS THE HIGHER TERRAIN...SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH...WHICH IS CAPABLE OF BLOWING TREES AND POWER LINES DOWN. TNZ036>040-067>071-073-081>086-098>101-110400- /O.EXA.KMRX.WI.Y.0004.080110T2100Z-080111T0900Z/ ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER... CHATTANOOGA...CLEVELAND...BENTON 249 PM EST THU JAN 10 2008 /149 PM CST THU JAN 10 2008/ ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST /3 AM CST/ FRIDAY. SOUTH WINDS WILL INCREASE TO BETWEEN 15 TO 30 MPH THIS EVENING... WITH GUSTS UP TO 40 MPH. THE STRONGER WINDS WILL MAINLY BE FELT ACROSS THE RIDGE TOPS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-087-102- VAZ001-002-005-006-008-110400- /O.CON.KMRX.WI.Y.0004.080110T2100Z-080111T0900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... COKER CREEK...DUCKTOWN...JONESVILLE...WISE...GATE CITY... LEBANON...ABINGDON 249 PM EST THU JAN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. SOUTH WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH LATE THIS AFTERNOON...WITH WIND GUSTS UP TO 50 MPH. THE STRONGER WIND GUSTS WILL MAINLY BE FELT ACROSS THE HIGHER ELEVATIONS ABOVE 3000 FEET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. THE STRONG WIND GUSTS WILL ALSO BE CAPABLE OF DOWNING TREES AND POWER LINES. $$ DH
000 WWUS74 KMRX 110334 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1034 PM EST THU JAN 10 2008 ...WINDY CONDITIONS TO CONTINUE OVERNIGHT TONIGHT... .A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL PASS EAST THROUGH THE OHIO VALLEY AND SOUTHERN APPALACHIANS OVERNIGHT...CAUSING STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS. SPEEDS OF 15 TO 30 MPH CAN BE EXPECTED TO CONTINUE ACROSS THE LOWER ELEVATIONS IN THE ADVISORY AREAS...WHILE SPEEDS OF 25 TO 35 MPH WILL AFFECT THE HIGHER ELEVATIONS. THE STRONGEST GUSTS...UP TO 45 MPH...SHOULD MAINLY AFFECT ELEVATIONS ABOVE 3500 FEET. THESE STRONG WINDS SHOULD DIMINISH BY EARLY FRIDAY MORNING...AFTER PASSAGE OF THE COLD FRONT...WHEN WINDS SHIFT TO THE WEST AND FALL TO BETWEEN 10 AND 25 MPH. MOTORISTS SHOULD BE ALERT FOR POSSIBLE FALLEN TREES AND DOWNED POWER LINES. STAY TUNED FOR LATER STATEMENTS AND FORECASTS. NCZ060-061-TNZ012>014-018-035>041-043-045-047-067>074-081>087- 098>102-VAZ001-002-005-006-008-110900- /O.CON.KMRX.WI.Y.0004.000000T0000Z-080111T0900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-ANDERSON- UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS- SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY- WEST POLK-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...CLINTON... OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG...DUNLAP...PIKEVILLE...DAYTON... DECATUR...ATHENS...MADISONVILLE...COKER CREEK...JASPER... CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN...JONESVILLE...WISE... GATE CITY...LEBANON...ABINGDON 1034 PM EST THU JAN 10 2008 /934 PM CST THU JAN 10 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ FRIDAY. STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. SPEEDS OF 15 TO 30 MPH CAN BE EXPECTED TO CONTINUE ACROSS THE LOWER ELEVATIONS IN THE ADVISORY AREAS...WHILE SPEEDS OF 25 TO 35 MPH WILL AFFECT THE HIGHER ELEVATIONS. THE STRONGEST GUSTS...UP TO 45 MPH...SHOULD MAINLY AFFECT ELEVATIONS ABOVE 3500 FEET ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. THE STRONG WIND GUSTS WILL ALSO BE CAPABLE OF DOWNING TREES AND POWER LINES. $$ TG
000 WWUS74 KMRX 110817 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 317 AM EST FRI JAN 11 2008 ...WINDY CONDITIONS ACCOMPANY COLD FRONT MOVING THROUGH THE AREA THIS MORNING... .A COLD FRONT WILL PASS EAST THROUGH THE SOUTHERN APPALACHIANS THIS MORNING... CAUSING STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS. SPEEDS OF 25 TO 35 MPH WILL AFFECT THE HIGHER ELEVATIONS. THE STRONGEST GUSTS...UP TO 45 MPH...SHOULD MAINLY AFFECT ELEVATIONS ABOVE 3000 FEET. WINDS SHIFT TO THE WEST AND FALL TO BETWEEN 10 AND 25 MPH BY THIS AFTERNOON. NCZ060-061-TNZ012>014-035>040-067>071-073-081>087-098>102-VAZ001- 002-005-006-008-110930- /O.CAN.KMRX.WI.Y.0004.000000T0000Z-080111T0900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION- GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY- WEST POLK-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 317 AM EST FRI JAN 11 2008 /217 AM CST FRI JAN 11 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. SOUTHWEST TO WEST WINDS HAVE DECREASED TO 10 TO 20 MPH. $$ TNZ018-041-043-045-047-072-074-111200- /O.EXT.KMRX.WI.Y.0004.000000T0000Z-080111T1200Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 317 AM EST FRI JAN 11 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. STRONG SOUTH TO SOUTHWEST WINDS WITH SPEEDS OF 25 TO 35 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. THE STRONG WIND GUSTS WILL ALSO BE CAPABLE OF DOWNING TREES AND POWER LINES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 10, 3:26 AM EST, 21 minutes earlier.
Area forecast discussion, Jan 10, 3:26 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
326 AM EST THU JAN 10 2008
.SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...
SHOWERS ACROSS THE AREA EARLY THIS MORNING APPEAR TO BE ASSOCIATED
WITH ISENTROPIC LIFT AND GOOD MOISTURE ADVECTION AT 925-850 MB
LEVELS. THE RUC SHOWS THE MOISTURE ADVECTION DECREASING AFTER 12Z
FROM SOUTH TO NORTH...SO WE MAY SEE A LULL IN THE PRECIP AND BREAKS
IN THE CLOUD COVER IN THE LATE MORNING/EARLY AFTERNOON. THIS WILL
ALLOW FOR SOME AIR MASS RECOVERY AND DESTABILIZATION...AND HIGH
TEMPS WILL REACH WELL INTO THE LOWER AND MIDDLE 60S IN THE VALLEY. A
STRENGTHENING LOW LEVEL JET WILL AGAIN BRING STRONG WINDS TO HIGHER
ELEVATIONS BY THIS EVENING...AROUND 60 KTS AT 850 MB AT 00Z...AND
WILL ISSUE A WIND ADVISORY FOR THE MOUNTAINS...NORTHERN
PLATEAU...AND SW VA. SHEAR PARAMETERS ARE VERY STRONG...WITH 0-3
SRH VALUES OVER 500 M2/S2 IN THE NAM. LIMITING FACTOR WILL BE
INSTABILITY...BUT CAPE VALUES STILL APPEAR SUPPORTIVE OF SEVERE
STORMS...OVER 500 J/KG IN THE SOUTHERN VALLEY IN THE NAM. THE BEST
SHEAR AND INSTABILITY APPEAR TO BE BETWEEN 21Z AND 03Z IN SOUTHERN
AND WESTERN PORTIONS OF THE AREA. EXPECT SUPERCELLS TO FORM OVER
MIDDLE TN/NORTHERN AL IN THE AFTERNOON...AND EVOLVE INTO A SQUALL
LINE IN THE EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT
STRONG LOW LEVEL SHEAR AND LOW LCL VALUES WILL MEAN A THREAT OF
TORNADOES AS WELL. WILL ISSUE AN SPS TO HIGHLIGHT THE SEVERE
POTENTIAL.
THE NAM IS SLOWER TO MOVE THE RAIN EAST THAN THE GFS. WILL KEEP A
SMALL CHANCE POP IN THE NORTHEAST TO ACCOUNT FOR THE SLOWER NAM. A
BROAD TROUGH WILL BE OVER THE CENTRAL AND EASTERN CONUS FOR FRIDAY
NIGHT. THE TROUGH DEEPENS OVER THE PLAINS ON SATURDAY AND BEGINS TO
MOVE EAST. A VORT MAX AND UPPER JET THAT APPROACH THE AREA MAY BRING
A SLIGHT CHANCE OF PRECIP LATE SATURDAY NIGHT.
.LONG TERM (SUNDAY THROUGH WEDNESDAY)...
MAINTAINED MEDIUM CHANCE POP ON SUNDAY AS GFS LINING UP WITH ECMWF
WITH A COUPLE OF SHORTWAVE TROFS ADVANCING EAST THROUGH THE
MISSISSIPPI VALLEY. GENERALLY LIGHT PRECIP DEPICTED WITH THIS
SYSTEM PROGRESSING EAST OF THE FORECAST BY EVENING. HAVE TO
CONTINUE WITH THE RAIN/SNOW MIX AS DETAILS NOT IN FOCUS AT THIS
TIME. ISENTROPIC LIFT DEVELOPING WITH PRECIP POSSIBLY BEGINNING
EARLY IN THE DAY FALLING INTO SUBFREEZING AIR NEAR THE SURFACE.
TRANSITION PRECIP BACK TO RAIN DURING THE DAY. HELD ONTO SLIGHT AND
SMALL CHANCE POPS MAINLY FOR NORTHERN AND EASTERN SECTIONS WELL
INTO MONDAY WITH AT LEAST TWO SHORTWAVES DROPPING THROUGH THE
CENTRAL APPALACHIANS THROUGH TUESDAY POSSIBLY GENERATING MORE LIGHT
QPF. TEMPERATURE STRUCTURE WOUDL BE SUPPORTIVE OF SOME SNOW DURING
THE PERIOD. FINALLY REMOVE PRECIP FOR TUESDAY NIGHT THROUGH
WEDNESDAY AS HIGHER PRESSURES/DRIER ATMOSPHERE RETURN TO THE
REGION. POPULATED TEMPS THROUGH THE LONG TERM FORECAST WITH NEW MEX
MOS WITH SOME MINOR MODIFICATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 66 44 53 33 56 / 100 100 10 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 62 45 50 34 54 / 80 100 10 0 0
OAK RIDGE, TN 62 44 51 33 53 / 90 100 10 0 0
TRI CITIES AIRPORT, TN 62 45 50 30 51 / 70 100 20 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY FOR
THE FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY FOR
THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...CAMPBELL...
CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...JOHNSON...
MORGAN...SCOTT TN...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
VA...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY FOR
THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...
WISE.
&&
DGSHazardous weather outlook, Jan 10, 3:35 AM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 335 AM EST THU JAN 10 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 335 AM EST THU JAN 10 2008 /235 AM CST THU JAN 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL AFFECT THE AREA TODAY AND TONIGHT. STRONG GUSTY WINDS AHEAD OF THE SYSTEM ARE EXPECTED...ESPECIALLY IN THE HIGHER ELEVATIONS. STRONG TO SEVERE THUNDERSTORMS ARE ALSO EXPECTED LATE THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS...AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 8:57 AM EST | Areal Flood Advisory | MRX | Knox | 103 min |
| Jan 10, 6:09 PM EST | Severe Thunderstorm Warning | MRX | Marion | 51 min |
| Jan 10, 6:45 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Roane, Union | 30 min |
Nearby
Wind Advisories in Tennessee, 2008Wind Advisories in Virginia, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.